I had a facelift in January. I have developed lateral lumps on each side of my face that seem to run along internal suture lines. One side has been injected with steroids and is now very bumpy and uneven, the other side is still very pronounced and in straight lines. Also my neck is lumpy and swollen. The swelling in my neck is better some days, very bad on others. Redness comes and goes. One small spot on my neck is red all the time- it has improved from being a big purple bump to looking like a half dollar sized red spot. My doctor says he has not seen this before and is seeing me every two weeks to watch it. He has advised moist heat and massage which I do several times a day. I am wondering if you have seen this - if I should be seeing a different kind of specialist, should I be doing ultrasound on the lumps? I limit my exposure to everyone except close friends because I look truely odd. I appreciate any advise you have for me. Thank you.
Lumpiness and swelling six weeks after fcelift is not uncommon. While ultrasound may help to some degree, time is on your side. Most of this problem will likely resolve in six to eight weeks. Continue to see you surgeon on a regular basis.
Hi Just Dance,
Did you have a neck lift as well as a face lift? If so you may have a reaction to the sutures in your neck and on the sides of your face by your ears. I had to have a second surgery to have the deep plane sutures in my neck removed 8 weeks after my initial surgery. I am still healing from the trama to my face and neck tissues but it is getting better and I can see a big improvment but I went through 8 months of Hell so far to ge there.I too have had to hide out for many months! Keep on your surgeon to solve the mystery and keep searching and asking. Do warm compresses, light massage (careful you can make it worse by inflaming the tissue more if you keep messing with it) never rule out infection with redness and inflammation. You may want to discuss antibiotics and prednizone with ur Doctor. Ask what type of sutures he used. Lots of patients seem to have a reaction to Polypropalene braided sutures made by Ethicon. Good luck!
thanks for your post. My facelift and necklift were done 9 weeks ago. The doctor did mention that the bumps on my face are along suture lines. I will ask what type of sutures were used. My neck is just generally lumpy and swollen - some days it is better than others. My neck issues seem like something that might resolve in time. The bumps along the sutures seem to stay the same - though they look worse if I get dehydrated (after flying, taking benedryl) so I'm not as confident about their healing or going away.
I appreciate your response and I'm sorry you too have had so much trouble from something that was supposed to be a positive experience. Good luck with your recovery - I will ask more questions and keep trying to get answers.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.